Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

July 13, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this special weather statement at Jul 13, 2012, 4:17 PM EDT for Berkeley County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 4:17 PM EDT (20:17 UTC)
Expired
Jul 13, 2012, 5:00 PM EDT
In force
43 min
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Columbia radar (KCAE), 114 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2764 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2764 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WWUS82 KCHS 132017
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT FRI JUL 13 2012

SCZ045-132100-
INLAND BERKELEY-
417 PM EDT FRI JUL 13 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 500 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BONNEAU BEACH...MOVING NORTHWEST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...EADYTOWN...EASTERN LAKE MARION...NORTHERN
LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE
MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3351 8004 3350 7996 3348 7993 3325 7985
      3319 8008 3345 8021 3346 8015 3348 8016
      3350 8013 3351 8005
TIME...MOT...LOC 2017Z 157DEG 12KT 3333 7999

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:04 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 13, 3:04 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT FRI JUL 13 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL EXPAND ACROSS THE SOUTHEAST STATES
THROUGH THE WEEKEND. HIGH PRESSURE WILL BEGIN TO SINK SOUTHWARD
BY EARLY NEXT WEEK AS A TROUGH OF LOW PRESSURE DEVELOPS INLAND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...CONVECTION ONGOING JUST WEST OF THE SEA BREEZE
AS ANTICIPATED...WITH WEAKER SHOWERS STILL ADVECTING ONSHORE DUE TO
THE DEEP SE FLOW.

LATEST RUC FORECAST PROFILES CONTINUE TO INDICATE 1500 TO 2500 J/KG
OF SURFACE BASED CAPE WHICH IS HELPING TO FUEL THE SCATTERED TSTMS
TODAY. MOST OF THE ACTIVITY IS NOW WEST OF THE SLOWLY PENETRATING
SEA BREEZE...BUT KCLX RADAR STILL INDICATES WEAK SHOWERS ADVECTING
INLAND FROM THE OCEAN. EXPECT THIS TO PERSIST AT LEAST UNTIL
NIGHTFALL...ALTHOUGH OVERALL COVERAGE AND INTENSITY WILL DECREASE
SIGNIFICANTLY WITH LOSS OF HEATING. THE BIGGEST THREAT THROUGH THE
REST OF THE EVE WILL BE VERY HEAVY RAINFALL WITH ISOLATED/LOCALIZED
FLOODING...MOSTLY WEST OF I-95. TEMPS WILL SLOWLY COOL NEAR THE
COAST WITH THE SEA BREEZE...AND LEVEL OUT NEAR 90 WELL INLAND.

AFTER NIGHTFALL THERE IS LIKELY TO BE A BREAK IN SHRA/TSRA...BUT
RENEWED ACTIVITY WILL DEVELOP ACROSS THE WATERS WHERE COOLING AIR
TEMPS WILL HELP FORCE STEEPER LOW LEVEL LAPSE RATES AND INCREASE
INSTABILITY. SIMILAR TO LAST NIGHT...SHOWERS WILL WORK TOWARDS THE
COAST AND HAVE CONTINUED SCHC TRW- ALONG THE COAST THROUGH THE
OVERNIGHT. DO NOTE A BUILDING MID LEVEL CAP DUE TO WESTWARD
RETROGRESSION OF MID LEVEL HIGH PRESSURE ACROSS THE ATLANTIC
HOWEVER...AND THIS WILL LIMIT INTENSITY AND COVERAGE OF SHOWERS.

MINS TONIGHT WILL BE TEMPERED BY CONTINUING SE FLOW AND SOME
ENHANCED LOW LEVEL CLOUD COVER. BUFR PROFILES INDICATE THAT
1500-2000 FT STRATUS WILL CREATE A CEILING DURING THE
OVERNIGHT...BUT WITH INCREASING DRY AIR ABOVE 850MB EVIDENT...EXPECT
THIS WILL BE TRANSIENT IN NATURE...MOSTLY DURING ANY SHOWERS THAT
MAY ADVECT ONSHORE. STILL...THIS WILL BE ENOUGH TO LIMIT OVERALL
COOLING...AND EXPECT MINS AROUND 73 WELL INLAND TO NEAR 80 AT THE
COAST.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...DEEP ONSHORE BUT RELATIVELY LIGHT WIND FLOW
TO PREVAIL OVER THE WEEKEND...BUT BECAUSE BERMUDA HIGH PRESSURE
EXPANDS WESTWARD...DRIER MID-LEVEL SUSIDENT AIR INFILTRATES THE
COLUMN VIA EASTERLY TRAJECTORIES. DESPITE NOTEWORTHY LOW-LEVEL
MOISTURE SATURDAY AND SUNDAY...THIS SOMEWHAT PARCHED AIR ALOFT
WILL SERVE TO LIMIT CONVECTIVE COVERAGE OVER THE WEEKEND AND WE
HAVE KEPT POP VALUES IN THE ISOLATED TO LOW-END SCATTERED RANGE.
THE LOWER PWAT VALUES WILL ALSO LESSEN THE FLOODING POTENTIAL.
HAVE TAYLORED POPS TO CORRELATE WITH DIURNAL HEATING AND WE SEE
LITTLE UPPER SUPPORT.

ONE ITEM OF NOTE. APPEARS A PEICE OR PORTION OF A TROPICAL WAVE
APPROACHING FLORIDA MAY INCREASE COASTAL SHOWERS OFF GA/SC. HAVE
HELP POPS IN THE ISOLATED-SCT CATEGORY HOWEVER UNTIL WE GET SOME
ADDITIONAL RESOLUTION ON THIS APPROACHING FEATURE BY 00Z MONDAY.

THE AFTERNOON SEA BREEZE CIRCULATION WILL LIKELY GENERATE SE-ESE
15-20 MPH WINDS GUSTS NEAR SHORE AND ALONG THE COAST AFTERNOONS.
THE PATTERN SUPPORTS TEMPERATURES VERY CLOSE TO CLIMATOLOGICAL
STANDARDS UPPER 80S COAST AND LOW/MID 90S INLAND...AND MAX TEMPS
NEAR THE COAST MAY BE REALIZED IN THE EARLY TO MIDDLE AFTERNOON
DUE TO THE SEA BREEZE CIRCUALTION.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS PERIOD TO BE DOMINATED BY DEEP-LAYER HIGH PRESSURE..THOUGH
LOW PRESSURE WILL TRY TO EXERT MORE INFLUENCE BY THE MIDDLE OF
NEXT WEEK. OVERALL NO MAJOR CHANGES TO THE PREVIOUS FORECAST WITH
MAINLY SCATTERED AFTERNOON/EVENING SHOWERS AND TSTMS. POTENTIALLY
THE GREATEST COVERAGE LATE NEXT WEEK AS AN INLAND SURFACE TROUGH
DEVELOPS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 19Z...EXPECT MOST OF THE CONVECTION THIS AFTERNOON TO BE
INLAND FROM THE TERMINALS...BUT CLOSE ENOUGH FOR THE FIRST COUPLE
OF HOURS TO WARRENT A VCSH. A RUMBLE OF THUNDER IS POSSIBLE...BUT
MOST OF THE ACTIVITY WILL BE LOW TOPPED...TROPICAL IN NATURE.
TONIGHT...SOUTHEAST FLOW WILL PREVAIL THROUGH MOST OF THE
TROPOSPHERE WITH EXCELLENT VISIBILITIES EARLY. THERE MAY BE SOME
MVFR STRATUS DEVELOPMENT OVERNIGHT IN THE MOIST ENVIRONMENT...AND
SOUNDINGS SUGGEST BKN 1500 FT CIGS AT BOTH TERMINALS. HAVE
MENTIONED TEMPO MVFR FOR POTENTIAL...MOST LIKELY IN ANY SHOWERS
THAT MAY ADVECT ONSHORE DURING THE NIGHT.

SATURDAY...CONTINUE SOUTHEAST FLOW. THE ATMOSPHERE WILL BE A BIT
DRIER THAN TODAY...NEVERTHELESS AN ISOLATED SHOWER IS POSSIBLE
TOWARD THE END OF THE FORECAST PERIOD.

EXTENDED AVIATION OUTLOOK...LOW PROBABILITIES OF SUB-VFR CONDS IN
MOSTLY AFTERNOON/EVENING SH/TSTMS THROUGH THE MIDDLE OF NEXT WEEK.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...AN ONGOING 3FT/8SEC SE SWELL WILL CONTINUE
AND BE THE DOMINANT WAVE WITHIN THE SPECTRUM TODAY. LIGHT SE
WINDS OF 10-15 KTS WILL CONTRIBUTE LITTLE...SO OVERALL WAVE
HEIGHTS WILL BE 2-4 FT...HIGHEST IN THE OUTER PORTIONS OF
AMZ374. ADDITIONALLY...WINDS WILL GUST ABOVE 15 KTS NEAR THE
COAST DURING THE SEA BREEZE THROUGH THIS EVE WHICH MAY FORCE
SLIGHTLY STEEPER WAVE FACES...BUT THE MAJORITY OF THE WATERS
WILL SEE A SWELL- DOMINATED SPECTRUM. IN THIS TROPICAL AIRMASS
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THROUGH THE PERIOD. BRIEFLY HIGHER WINDS/WAVES WITH HEAVY RAIN
WILL OCCUR WITHIN ANY OF THESE STORMS...BUT THEY WILL BE QUITE
ISOLATED BEFORE INCREASING IN COVERAGE LATE TONIGHT.

SATURDAY THROUGH WEDNESDAY...MODERATE SE-ESE WINDS EXPECTED OVER
THE WATERS THIS WEEKEND....WITH GUSTS NEAR 20 KT POSSIBLE EACH
AFTERNOON ASSOCIATED WITH THE SEA BREEZE CIRCUALTION. SEAS 3 FT
OVER THE WEEKEND BUT A FEW 4 FOOTERS MAY PREVAIL SINCE THE SE
FLOW IS PERSISTENT AND A DECENT WAVE BUILDER. EXPECT SE WAVES
SAT/SUN 3-4 FEET IN 6-8 SECOND INTERVALS. ISOLATED TSTMS ON THE
WATERS WLL BE FAVORED OVERNIGHT AND EARLY MORNING WHEN BUOYANCY
OVER THE OCEAN IS MAXIMIZED. MARINERS ARE ENCOURGAED TO CONSULT
RADAR TRENDS BEFORE HEADING OUT.

FOR MONDAY THROUGH WEDNESDAY...NEAR TYPICAL BERMUDA HIGH PRESSURE
IN PLACE AND MODERATE S-SW WINDS ARE EXPCETED. WE COULD SEE AN
INCREASE IN SW WINDS LATE TUE AS A SURFACE TROUGH AMPLIFIES OVER
THE CAROLINA INTERIOR...AGAINST BERMUDA HIGH PRESSURE OFFSHORE.
THIS COULD BRING SUSTAINED WINDS NEAR 20 KNOTS TUE AFTERNOON INTO
WEDNESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JDW
SHORT TERM...MJC
LONG TERM...SHK
AVIATION...HDL/JDW
Hazardous weather outlook, Jul 13, 3:07 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT FRI JUL 13 2012

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-
141915-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
307 PM EDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-141915-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
307 PM EDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-352-354-141915-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
307 PM EDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED WATERSPOUTS ARE POSSIBLE SATURDAY MORNING THROUGH EARLY
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 11:19 AM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
1119 AM EDT FRI JUL 13 2012

SCZ043-044-131615-
DORCHESTER-INLAND COLLETON-
1119 AM EDT FRI JUL 13 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS COLLETON AND DORCHESTER
COUNTIES THROUGH 1215 PM EDT...

AT 1119 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SMOAKS...OR ABOUT 14 MILES SOUTHWEST OF SAINT GEORGE...MOVING
NORTHWEST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE RUFFIN...SMOAKS...WILLIAMS...CAT
HOLE...SMYLY AND SPRINGTOWN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3308 8062 3298 8083 3312 8090 3313 8090
      3322 8073 3324 8068
TIME...MOT...LOC 1519Z 147DEG 11KT 3310 8080

15
Special weather statement, Jul 13, 12:38 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
1238 PM EDT FRI JUL 13 2012

GAZ087-088-100-131745-
BULLOCH-JENKINS-SCREVEN-
1238 PM EDT FRI JUL 13 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BULLOCH...JENKINS AND
SCREVEN COUNTIES THROUGH 145 PM EDT...

AT 1238 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OGEECHEE...OR ABOUT 9 MILES SOUTHWEST OF SYLVANIA...MOVING NORTH AT
10 MPH.

SOME LOCATIONS IMPACTED INCLUDE SYLVANIA...ALTMAN...CAPTOLO...
DOVER...HILLTONIA...MILLHAVEN...PERKINS...ROCKY FORD...SCARBORO...
WOODCLIFF...BASCOM AND BLITCH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3293 8196 3296 8187 3296 8185 3293 8178
      3291 8177 3300 8164 3299 8162 3257 8160
      3254 8180 3292 8201
TIME...MOT...LOC 1638Z 168DEG 10KT 3264 8172

15
Special weather statement, Jul 13, 2:55 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
255 PM EDT FRI JUL 13 2012

GAZ088-SCZ040-131945-
ALLENDALE-SCREVEN-
255 PM EDT FRI JUL 13 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCREVEN AND ALLENDALE
COUNTIES THROUGH 345 PM EDT...

AT 255 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
EAST OF HILLTONIA...OR ABOUT 10 MILES NORTHEAST OF SYLVANIA...MOVING
NORTH AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE HILLTONIA...MARTIN...MILLETT...
MILLHAVEN...AVERILL...BASCOM AND MILBURY.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
      3316 8154 3314 8146 3313 8144 3309 8143
      3282 8141 3278 8164 3294 8172
TIME...MOT...LOC 1855Z 169DEG 13KT 3289 8155
Special weather statement, Jul 13, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT FRI JUL 13 2012

SCZ045-132100-
INLAND BERKELEY-
417 PM EDT FRI JUL 13 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 500 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BONNEAU BEACH...MOVING NORTHWEST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...EADYTOWN...EASTERN LAKE MARION...NORTHERN
LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE
MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3351 8004 3350 7996 3348 7993 3325 7985
      3319 8008 3345 8021 3346 8015 3348 8016
      3350 8013 3351 8005
TIME...MOT...LOC 2017Z 157DEG 12KT 3333 7999

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:38 PM EDTSpecial Weather StatementCHSScreven67 min
Jul 13, 11:19 AM EDTSpecial Weather StatementCHSBamberg56 min
Jul 13, 2:55 PM EDTSpecial Weather StatementCHSAllendale50 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.